About this Journal Submit a Manuscript Table of Contents
Abstract and Applied Analysis
Volume 2012 (2012), Article ID 413718, 19 pages
http://dx.doi.org/10.1155/2012/413718
Research Article

A Godunov-Mixed Finite Element Method on Changing Meshes for the Nonlinear Sobolev Equations

School of Mathematics, Shandong University, Jinan 250100, China

Received 1 September 2012; Accepted 14 November 2012

Academic Editor: Xinan Hao

Copyright © 2012 Tongjun Sun. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

A Godunov-mixed finite element method on changing meshes is presented to simulate the nonlinear Sobolev equations. The convection term of the nonlinear Sobolev equations is approximated by a Godunov-type procedure and the diffusion term by an expanded mixed finite element method. The method can simultaneously approximate the scalar unknown and the vector flux effectively, reducing the continuity of the finite element space. Almost optimal error estimates in -norm under very general changes in the mesh can be obtained. Finally, a numerical experiment is given to illustrate the efficiency of the method.